Texas, 2004

Flood in Texas, April 7 to 11, 2004

April 7 to 11, 2004 · NWS EWX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 7, 1:25 AM CST, 5 hours 35 minutes earlier.

Area forecast discussion, Apr 7, 1:25 AM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 AM CDT WED APR 7 2004

.DISCUSSION...
A LAYER OF SOUTHERLY WINDS JUST OFF THE SFC IS YIELDING A LOW
STRATUS DECK OCCASIONALLY DROPPING TO THE SFC AS DENSE FOG.  JUST
ABOVE THIS IS DRIER WEST WINDS. FEW FAIR WX CU CLOUDS THIS AFTERNOON
FROM EVAPORATING RAIN WATER. TEMPS TODAY WILL BE SLIGHTLY ABOVE
NORMAL.  AREAS WHERE GROUNDS SATURATED WILL KEEP TEMPS A BAY (NEAR
80).  AS THE UPPER LOW OVER THE PANHANDLE SLIDES EAST THIS
AFTERNOON, A COLD FRONT WILL SLIDE SOUTH INTO TEXAS.  WINDS DOWN
HERE WILL SWING AROUND TO THE NORTH AFTER SUNSET, WITH MIN TEMPS AT
OR ABOVE NORMAL. ANOTHER UPPER LOW ON THE HEELS OF THIS ONE WILL
MOVE ACROSS ARIZONA AND NEW MEXICO THURSDAY THEN LIFT NORTHEAST
ACROSS THE PANHANDLE AS AN OPEN WAVE. WINDS AND CLOUDS WILL RESPOND
IN KIND WITH A SHOT OF LIGHT SHOWERS OVER THE RIO GRANDE COUNTIES
THURSDAY NIGHT,THEN AFTERNOON SHOWERS EAST. FROM FRIDAY THROUGH
SUNDAY, THE UPPER FLOW SHIFTS FROM ZONAL TO SOUTHWESTERLY,
INCREASING THE DEPTH OF MOISTURE AGAIN, AND SETTING UP FOR ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS. A DEVELOPING UPPER TROUGH
DEEPENS JUST LEE OF THE ROCKIES AND SPAWNS A STRONG SPRING STORM
SYSTEM IN THE NEAR GULF WATERS FOR THE BEGINNING OF THE WORKWEEK.
WRAPAROUND CLOUDINESS MONDAY WILL EXIT OVERNIGHT WITH DRY WEATHER
AND SEASONAL TEMPS HOLDING THROUGH MIDWEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              81  58  80  60 /  0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  79  55  78  56 /  0   0   0   0
DEL RIO INTL AIRPORT           85  60  82  65 /  0   0   0  10
SAN ANTONIO INTL AIRPORT       81  60  80  60 /  0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

06/04
Hazardous weather outlook, Apr 7, 4:33 AM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 AM CDT WED APR 7 2004

TXZ171>173-183>194-202>209-217>225-228-081000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
533 AM CDT WED APR 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Dimmit

When
April 7, 7:00 AM CST to April 11, 6:00 PM CST
Where
Dimmit forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
28.423, -99.757 (the zone’s center; the record gives no point)

The Nueces River at Asherton crested at 26.28 feet on April 9 at 1930CST, where flood stage is 20 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393294.